Our providers are aware of the newly issued warning from the FDA regarding Singulair (montelukast). Most patients tolerate this medication well without any adverse symptoms. However, a small number of patients develop mental health symptoms, including mood swings, depression, agitation and sleep disturbances. The symptoms typically resolve shortly after discontinuing the medication. If you think you or your child may be experiencing symptoms related to this medication, our doctors recommend you discontinue using it immediately. If stopping the medication, a follow up office visit should be scheduled within 1-2 weeks to discuss alternatives. For detailed information, please follow this link to the FDA website: https://www.fda.gov/drugs/drug-safety-and-availability/fda-requires-boxed-warning-about-serious-mental-health-side-effects-asthma-and-allergy-drug
Our physicians believe education is a valuable component in the treatment of our patients, and we encourage you to visit the following links.